MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CALCIUM

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CALCIUM
Catalog Number 03L79-30
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the customer issue included a review of the complaint text, a search for similar complaints and a review of labeling.Historical quality metrics were reviewed and no adverse trend was identified for the customer's issue.Complaint searches determined that there is normal complaint activity for the calcium reagent.Labeling was reviewed and found to be adequate.The on-site servicing of the architect and the customer's diligence in maintenance documentation tend to minimize the possibility the instrument is the likely cause.In addition, qc appears to not be affected.Based on the available information, no product deficiency was identified.
 
Event or Problem Description
The customer observed intermittent discrepant calcium results for patient samples tested on the architect c8000.An initial result of 14.7 mg/dl (critical high) retested at 9.7 mg/dl (normal).No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
After further troubleshooting of the customer issue, the suspect medical device was changed from clinical chemistry calcium reagent, list 03l79-30 to the architect c8000 system, list 01g06-11 on (b)(6) 2017.Mdr number 1628664-2017-00397 has been submitted for the new suspect medical device and all further information will be documented under that mdr number.
 
Additional Manufacturer Narrative
Additional discrepant architect calcium results were observed for a patient on (b)(6) 2017.Results of 10.1, 10.2 and 14.1 mg/dl were generated.The customer uses a normal range of 8.4 - 10.2 mg/dl.No impact to patient management was reported.

Brand Name
CLINICAL CHEMISTRY CALCIUM
Common Device Name
CALCIUM
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key6897313
Report Number1628664-2017-00359
Device Sequence Number898652
Product Code CJY
UDI-Device Identifier00380740005931
UDI-Public00380740005931
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K981578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2018
Device Catalogue Number03L79-30
Device Lot Number36256UN16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer09/30/2017
10/05/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date10/04/2017
10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1